Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 58, NWS Miami, FL
NWS Miami, FL issued this red flag warning at May 25, 2007, 6:47 AM EDT for Collier County, Florida. It took effect at May 25, 2007, 12:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2007, 6:47 AM EDT (10:47 UTC)
- In effect from
- May 25, 2007, 12:00 PM EDT
- Expired
- May 25, 2007, 5:02 PM EDT
- In force
- 5 hr
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 10:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 10.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 251047 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 647 AM EDT FRI MAY 25 2007 ...RED FLAG WARNING FOR GLADES COUNTY FOR RELATIVE HUMIDITIES BELOW 35 PERCENT AND 20 FOOT WINDS 15 MPH OR GREATER... FLZ066-069-070-251200- /O.CAN.KMFL.FW.A.0032.070525T1800Z-070525T2200Z/ HENDRY-WESTERN COLLIER-EASTERN COLLIER- 647 AM EDT FRI MAY 25 2007 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELED THE FIRE WEATHER WATCH. $$ FLZ063-251900- /O.UPG.KMFL.FW.A.0032.070525T1800Z-070525T2200Z/ /O.NEW.KMFL.FW.W.0058.070525T1600Z-070525T2200Z/ GLADES- 647 AM EDT FRI MAY 25 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. MINIMUM RELATIVE HUMIDITY VALUES WILL FALL BELOW CRITICAL LEVELS ACROSS PORTIONS OF GLADES COUNTY THIS AFTERNOON. SUSTAINED 20 FOOT WINDS OF 15 MPH OR GREATER WILL ALSO AFFECT THIS REGION THIS AFTERNOON RESULTING IN AN INCREASED RISK OF FIRE DANGER. THEREFORE...A RED FLAG WARNING IS IN EFFECT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 70/DD
2 follow-up statements
000 WWUS82 KMFL 251618 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 1218 PM EDT FRI MAY 25 2007 FLZ066-069-070-252200- /O.EXA.KMFL.FW.W.0058.000000T0000Z-070525T2200Z/ HENDRY-WESTERN COLLIER-EASTERN COLLIER- 1218 PM EDT FRI MAY 25 2007 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR AN HOUR OR TWO ALONG WITH SUSTAINED 20 FOOT WINDS OF 15 MPH OR GREATER... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. MINIMUM RELATIVE HUMIDITY VALUES WILL FALL INTO THE 30 TO 35 PERCENT RANGE ACROSS THE AREA FOR AN HOUR OR TWO THIS AFTERNOON ALONG WITH SUSTAINED 20 FOOT WINDS OF 15 MPH OR GREATER. THIS WILL RESULT IN AN INCREASED RISK OF FIRE DANGER. THEREFORE...A RED FLAG WARNING IS IN EFFECT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ063-252200- /O.CON.KMFL.FW.W.0058.000000T0000Z-070525T2200Z/ GLADES- 1218 PM EDT FRI MAY 25 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR AN HOUR OR TWO ALONG WITH SUSTAINED 20 FOOT WINDS OF 15 MPH OR GREATER... MINIMUM RELATIVE HUMIDITY VALUES WILL FALL INTO THE 30 TO 35 PERCENT RANGE ACROSS THE AREA FOR AN HOUR OR TWO THIS AFTERNOON ALONG WITH SUSTAINED 20 FOOT WINDS OF 15 MPH OR GREATER. THIS WILL RESULT IN AN INCREASED RISK OF FIRE DANGER. THEREFORE...A RED FLAG WARNING REMAIN IN EFFECT FOR THE AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ DG
000 WWUS82 KMFL 252102 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 502 PM EDT FRI MAY 25 2007 ...RED FLAG WARNING CANCELED FOR GLADES, HENDRY AND COLLIER COUNTIES... FLZ063-066-069-070-252215- /O.CAN.KMFL.FW.W.0058.000000T0000Z-070525T2200Z/ GLADES-HENDRY-WESTERN COLLIER-EASTERN COLLIER- 502 PM EDT FRI MAY 25 2007 ...RED FLAG WARNING IS CANCELLED... RELATIVE HUMIDITIES HAVE CLIMBED TO OVER 45 PERCENT AND WILL CONTINUE TO RISE MOST LIKELY IN RESPONSE TO SHOWERS IN THE AREA AND FROM THE MOISTURE FLOWING FROM LAKE OKEECHOBEE. THEREFORE, THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELED THE RED FLAG WARNING FOR GLADES, HENDRY AND COLLIER COUNTIES. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 25, 4:34 AM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, May 25, 4:34 AM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
434 AM EDT FRI MAY 25 2007
.DISCUSSION...
WIDELY SCATTERED BUT GENERALLY LIGHT STREAMER SHOWERS CONTINUE TO
MOVE WESTWARD ACROSS THE SOUTHEASTERN PENINSULA THIS MORNING...AS
EASTERLY LOW-LEVEL FLOW REGIME ENHANCES CONVERGENCE DOWNSTREAM FROM
THE BAHAMA ISLANDS. THIS PATTERN WILL LIKELY CONTINUE THROUGH AT
LEAST THE END OF THE WEEKEND...WITH STRONG INDICATIONS AMONG THE
VARIOUS SHORT TERM MODELS THAT A SURFACE RIDGE WILL REMAIN IN
PLACE FROM THE SOUTHEAST COAST OF THE U.S. INTO THE WESTERN
ATLANTIC. IN ADDITION TO THE SHOWERS...EXPECT WINDY CONDITIONS TO
CONTINUE ALONG THE EAST COAST...WITH SPEEDS JUST BELOW WIND
ADVISORY CRITERIA DURING THE AFTERNOON PERIODS.
THE AREAL COVERAGE OF SHOWERS SHOULD BE GREATEST AT NIGHT...WHEN
LOW-LEVEL THERMODYNAMIC PROFILES OVER THE OCEAN ARE MORE
FAVORABLE...BUT 20-30 POPS WILL BE SUFFICIENT FOR ALL BUT THE
NORTHWESTERN HALF OF THE FORECAST AREA WHERE POPS WILL BE
NEGLIGIBLE. MODEL POINT FORECAST SOUNDINGS FROM THE NAM/GFS SHOW
VERY LITTLE CAPE THROUGHOUT THE SHORT TERM...WITH A PERSISTENT
SUBSIDENCE INVERSION AROUND 700 MB AND NEARLY MOIST ADIABATIC
LAPSE RATES ABOVE THIS LEVEL. GIVEN THIS...AND THE LACK OF ANY
STRONG FORCING MECHANISM FOR UPWARD VERTICAL MOTION...WE ARE SKEPTICAL
ENOUGH ABOUT THE CHANCES FOR THUNDER TO REMOVE THEM FROM THE SHORT
TERM PORTION OF THE FORECAST AT THIS TIME. TEMPERATURE TRENDS
THROUGH THE WEEKEND WILL CONTINUE TO SHOW VERY LITTLE DIURNAL
VARIABILITY ALONG THE EAST COAST...WITH A MORE NOTICEABLE RANGE IN
THE DRIER AIRMASS ALONG THE WEST COAST. A BLEND OF FWC/MAV/MET MOS
NUMBERS LOOKS GOOD...AND WILL NOT DEVIATE FAR FROM THIS.
IN THE EXTENDED FORECAST...AN ACTIVE POLAR BRANCH OF THE JET IS
PROGGED TO CONTINUE ACROSS THE U.S.-CANADIAN BORDER REGION...WITH A
STAGNANT PATTERN REMAINING IN PLACE ACROSS SOUTH FLORIDA. MEDIUM
RANGE SOLUTIONS FROM THE GFS/ECMWF/CMC ARE NOT IN GOOD AGREEMENT
ON THE EVOLUTION OF A DEEPER TROUGH OVER THE CENTRAL PLAINS BY THE
MIDDLE OF NEXT WEEK...WHICH WOULD RESULT IN DEEPER SOUTHERLY FLOW
AND MOISTURE RETURN OVER SOUTH FLORIDA DURING THIS TIME. DUE TO
UNCERTAINTY...WILL UNDERCUT HIGH CHANCE POPS FROM THE GFS
SIGNIFICANTLY UNTIL BETTER CONSISTENCY IS ACHIEVED.
&&
.AVIATION...
WINDS WILL CONTINUE OUT OF THE ENE AT 15 TO 20 KT WITH GUSTS IN
THE 20 TO 25 KT RANGE THROUGH THE FCST PERIOD FOR ALL EASTERN
TERMINALS. WHILE VFR CONDITIONS ARE FORECAST TO PREVAIL AT ALL
TERMINALS THROUGH TONIGHT...THERE IS A STEADY LINE OF MODERATE
SHOWERS COMING ACROSS THE SOUTHERN HALF OF BISCAYNE BAY AND ACROSS
THE SOUTHERN TIP OF THE SOUTH FLORIDA PENINSULA. SO FOR TERMINALS
MIA AND OPF MVFR CONDITIONS ARE POSSIBLE FROM TIME TO TIME AS THE
NORTHERN TIP OF THESE SHOWERS PASS ACROSS THE COASTAL SECTIONS OF
MIAMI DADE COUNTY...BUT THE SHOWERS ARE MOVING IN THE 15 TO 20 KNOT
RANGE AND MVFR CONDITIONS SHOULD BE BRIEF.
&&
.MARINE...
SCA CRITERIA WILL CONTINUE TO BE MET ACROSS ALL OF THE SOUTH
FLORIDA COASTAL WATERS THROUGH AT LEAST 26/12Z...AND HAVE EXTENDED
THE HEADLINE ACCORDINGLY. EASTERLY GRADIENT WINDS WILL CONTINUE IN
THE 18-23 KNOT RANGE WITH STRONGER GUSTS...RESULTING IN SEAS TO 8
FEET IN THE GULF STREAM. WINDS WILL BEGIN TO WEAKEN A BIT BY
SUNDAY MORNING...ALLOWING SEAS TO FALL TO 6 FEET...BUT SCEC
CRITERIA WILL LIKELY BE MET THROUGH THE MIDDLE OF NEXT WEEK OVER
THE LOCAL ATLANTIC WATERS. OTHERWISE...A VERY HIGH RISK OF RIP
CURRENTS ALONG THE ATLANTIC COAST BEACHES WILL CONTINUE THROUGHOUT
THE REMAINDER OF THE HOLIDAY WEEKEND...WITH MINOR BEACH EROSION
STILL POSSIBLE.
&&
.FIRE WEATHER...
A COMBINATION OF INCREASED CLOUD COVER AND SLIGHTLY HIGHER
AFTERNOON DEW POINTS SHOULD BE JUST ENOUGH TO PREVENT RED FLAG
CRITERIA FROM BEING MET ACROSS INTERIOR LOCATIONS THIS AFTERNOON.
THIS WILL BE CLOSELY MONITORED...HOWEVER...DUE TO 20 FOOT WINDS
SPEEDS CERTAINLY MEETING CRITERIA. THE CURRENT PATTERN WILL LIKELY
PERSIST INTO THE MIDDLE OF NEXT WEEK...WITH POTENTIAL RED FLAG
CRITERIA OVER THE INTERIOR BEING MONITORED ON A DAILY BASIS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 81 73 82 74 / 10 10 10 10
FORT LAUDERDALE 82 75 82 76 / 10 20 10 20
MIAMI 83 72 83 73 / 10 20 10 20
NAPLES 88 67 90 68 / - - - -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM 2 PM EDT THIS AFTERNOON THROUGH THIS
AFTERNOON FOR FLZ063-FLZ066-FLZ069-FLZ070.
AM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SATURDAY FOR AMZ610-AMZ630-
AMZ650-AMZ651-AMZ670-AMZ671.
GM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SATURDAY FOR GMZ656-GMZ657-
GMZ676.
&&
LONG TERM...70/DD
SHORT TERM/AVIATION...60/BDHazardous weather outlook, May 25, 5:29 AM EDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 529 AM EDT FRI MAY 25 2007 FLZ063-066>075-252200-GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 529 AM EDT FRI MAY 25 2007 ...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES... ...MINOR BEACH EROSION POSSIBLE ALONG EAST COAST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: EAST WINDS OF 20 TO 25 MPH WITH FREQUENT HIGHER GUSTS ALONG THE ATLANTIC COAST WILL RESULT IN A HIGH RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES OF PALM BEACH, BROWARD, AND MIAMI-DADE COUNTIES. STRONG RIP CURRENTS ARE LIKELY. AS A RESULT, SWIMMING IS NOT ADVISED AT THESE BEACHES. GIVEN THE PERSISTENCE OF THE STRONG WINDS MINOR BEACH EROSION IS ALSO LIKELY PARTICULARLY AROUND THE TIME OF HIGH TIDE WHICH IS EXPECTED TOWARD THE LATE AFTERNOON HOURS. WAVES: DUE TO THE PERSISTENT STRONG EASTERLY WINDS TODAY ACROSS THE SOUTHEAST FLORIDA COASTAL WATERS, SEAS WILL BE AROUND 8 FEET THROUGH TODAY ACROSS THE LOCAL OFFSHORE ATLANTIC WATERS AND THE LOCAL OFF SHORE GULF OF MEXICO WATERS THIS MORNING. WIND: SUSTAINED WINDS NEAR 25 MPH ARE POSSIBLE ACROSS THE LOCAL ATLANTIC WATERS AND THE OFF SHORE PORTION OF THE LOCAL GULF OF MEXICO WATERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG EAST TO NORTHEAST WIND FLOW WILL CONTINUE ACROSS THE AREA AT LEAST THROUGH SATURDAY. THIS WILL CONTINUE TO RESULT IN A HIGH RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES THROUGH THE EARLY PART OF THE WEEKEND. THE STRONG WINDS WILL KEEP SEAS ACROSS THE OFFSHORE ATLANTIC WATERS AT AROUND 8 FEET THROUGH SATURDAY NIGHT BEFORE BEGINNING TO SUBSIDE ON SUNDAY. THERE WILL BE A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS MONDAY ACROSS THE LOCAL ATLANTIC WATERS AND THE EASTERN COASTAL AREAS OF SOUTH FLORIDA. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 6:49 AM EDT | Marine Weather Statement | MFL | 47 hr |
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.